Child-Pugh Score
Classify hepatic impairment severity from 5 lab and clinical values to guide dose adjustment.
Child-Pugh classifies how severe a patient's liver disease is, using 5 values — and directly tells you when to review a patient's medications for hepatic dose adjustment. See How Calculator Tools Work for the shared layout.
Inputs
Each of the 5 is scored 1–3 points; total score is out of 15:
| Value | 1 point | 2 points | 3 points |
|---|---|---|---|
| Bilirubin | < 2 mg/dL | 2–3 mg/dL | > 3 mg/dL |
| Albumin | > 3.5 g/dL | 2.8–3.5 g/dL | < 2.8 g/dL |
| INR | < 1.7 | 1.7–2.2 | > 2.2 |
| Ascites | None | Mild | Moderate/severe |
| Encephalopathy | None | Grade 1–2 | Grade 3–4 |
Bilirubin also accepts μmol/L and converts automatically (÷17.1).
You don't need all 5 values to get a result. Any value you leave blank is scored at the minimum (1 point) and listed under "estimated from available data" in the result — useful when a recent lab panel is incomplete, but treat that result as a floor, not a precise score.
Reading the result
| Score | Class | 1-year survival |
|---|---|---|
| 5–6 | A | 100% |
| 7–9 | B | 80% |
| 10–15 | C | 45% |
Class B or C triggers a recommendation to review hepatic dose adjustments for all of the patient's current medications — use Hepatic Dose Adjustment for the drug-by-drug guidance, carried over directly from this result. Class C additionally warns that many drugs are outright contraindicated at that severity, and recommends specialist consultation rather than dose adjustment alone.
Reference
Pugh RN et al. Br J Surg. 1973;60(8):646-649.
CURB-65 Pneumonia Severity
Score community-acquired pneumonia severity and get a matching antibiotic recommendation aligned to Nigeria STG 2022.
CHA₂DS₂-VASc Stroke Risk
Assess stroke risk in atrial fibrillation and get an anticoagulation recommendation, with Nigeria-specific warfarin monitoring guidance.